Thunderstorm Wind, Nodaway
- When
- August 13, 2:45 PM CST
- Where
- Nodaway County, Quitman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -95.083
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 13, 10:37 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1137 AM CDT SUN AUG 13 2006 .DISCUSSION... MADE SOME REVISIONS TO AFTERNOON FORECASTS. CONCERNED WITH SOME AIRMASS TYPE STORMS DEVELOPING OVER WESTERN AND CENTRAL MISSOURI IF TEMPERATURES CAN REACH CONVECTION TEMPERATURES IN THE MIDDLE 90S. ONE INHIBITOR MAY BE THE MID LEVEL LAPSE RATES..WITH A WARM NOSE SHOWING UP IN THE 500 TO 600 MB LEVELS. ANOTHER PROBLEM MAY BE THE CURRENT CLOUDINESS THAT REMAINS FROM EARLIER ISENTROPIC LIFT...HOLDING DOWN TEMPERATURES JUST A BIT. MAIN CONCERN FROM THESE TYPES OF STORMS WILL BE DAMAGING WINDS...AS LOWER LEVELS...BELOW 800 MB...IS STILL PRETTY DRY. REGARDING NORTHWEST MISSOURI...STILL LOOKING LIKE THE FRONT AND ASSOCIATED CONVECTION WILL NOT BE MUCH OF A FACTOR UNTIL AFTER 5 PM. CURRENT ACTIVITY IS ON THE DECREASE IN THAT AREA WITH DECREASING 850 WINDS. STILL SOME CONCERN FOR SEVERE WEATHER INITIALLY...BUT AS EVENING PROGRESSES...AND FRONT MOVES FURTHER SOUTH...SHEAR NOT AS IMPRESSIVE AND LOSS OF SURFACE HEATING WILL MEAN LESS INSTABILITY FOR THE STORMS TO WORK WITH. STILL THINK THE POTENTIAL WILL BE THERE FOR HEAVIER RAIN AS PWATS WILL BE GREATER THAN 2 INCHES. PC && .PREV DISCUSSION... 839 AM CDT SUN... THIS MORNINGS LOW LEVEL JET HAS INDUCED ISENTROPIC LIFT ON THE 310K SURFACE ACROSS EASTERN NEBRASKA. WITH THE JET LEVEL WINDS ORIENTED FROM SOUTHWEST TO NORTHEAST THE STORMS THIS MORNING HAVE BEEN SLOW TO PUSH EAST. HOWEVER...LATEST RADAR TRENDS INDICATE THAT THE STORMS MIGHT GRAZE THE FAR NORTHWEST CORNER OF MISSOURI...SO I HAVE ADDED SOME SCATTERED THUNDERSTORM POPS TO THE MORNING HOURS. FARTHER SOUTH...THE SCATTERED SHOWERS AND STORMS IN EXTREME EAST CENTRAL KANSAS HAVE DISSIPATED...SO MORNING THUNDERSTORM CHANCES ALONG THE STATE LINE WERE REMOVED. CUTTER 345 AM... WV IMAGERY DEPICTS SEVERAL POTENT SHORTWAVE FEATURES WHICH WILL HELP DETERMINE SENSIBLE WEATHER ACROSS THE CENTRAL PLAINS FOR THE NEXT 48 HOURS. INITIAL LEAD WAVE...CURRENTLY OVER NRN MANITOBA...HAS HELPED DAMPEN AND DISPLACE THE HIGH AMPLITUDE RIDGE WHICH HAS RESIDED OVER THE CENTRAL CONUS FOR THE PAST SEVERAL DAYS. SECONDARY TRAILING WAVE IS CURRENTLY SEEN OVER CNTRL MONTANA...AND THIS FEATURE WILL TRAVERSE EWD INTO THE WRN GREAT LAKES BY MONDAY MORNING. AHEAD OF THIS SIGNIFICANT WAVE...SEVERAL MORE SUBTLE WAVE FEATURES HAVE EJECTED INTO THE HIGH PLAINS ON THE WRN PERIPHERY OF THE RIDGE AXIS...AND HAVE HELPED INITIATE A CONVECTIVE SYSTEM ALONG A PREFRONTAL SURFACE TROF OVER WRN NEBRASKA AND SOUTH DAKOTA. THIS COMPLEX...CURRENTLY OVER CNTRL NEBRASKA...IS FORECAST TO CONTINUE TO PROPAGATE NORTHEAST INTO NORTHWESTERN IOWA THROUGH THE MORNING HOURS. FORECAST FOR THE IMMEDIATE SHORT TERM IS BECOMING COMPLICATED BY ELEVATED CONVECTION DEVELOPING OVER CENTRAL AND EASTERN KANSAS THIS MORNING. THIS ACTIVITY APPEARS TO BE ASSOCIATED WITH ISENTROPIC LIFT ALONG THE 305K LAYER...AND APPEARS TO BE BEST HANDLED BY THE RUC...AND TO SOME DEGREE THE NAM/WRF. COVERAGE APPEARS TO BE ISOLATED AT BEST...AND IS FORECAST TO DISSIPATE SHORTLY AFTER SUNRISE...SO FOR THE TIME BEING...WILL NOT INTRODUCE ANY MENTION IN THE FORECAST. FOCUS THIS AFTERNOON AND EVENING WILL BE CONVECTIVE INITIATION ALONG AND AHEAD OF A SEASONABLY STRONG FRONTAL BOUNDARY FORECAST TO DIVE SOUTHEAST FROM THE DAKOTAS. A DEEP WELL MIXED BOUNDARY LAYER WILL DEVELOP THIS AFTERNOON IN THE WARM SECTOR OVER THE LOWER MISSOURI RIVER VALLEY. 8H TEMPERATURES BETWEEN +20C AND +24C WILL ALLOW TEMPERATURES TO RISE QUICKLY INTO THE 90S...BARRING SIGNIFICANT INFLUENCE FROM ELEVATED CONVECTIVE DEBRIS ORIGINATING THIS MORNING IN KANSAS. THIS WILL CREATE A MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT WITH MLCAPES 2000-3000 J/KG. FORECAST SOUNDINGS INDICATE A MODIFIED INVERTED-V TYPE PROFILE WITH T/TD SPREADS ON THE ORDER OF 25F TO 30F DURING PEAK HEATING. LIMITING FACTORS FOR WIDESPREAD AFTERNOON WARM SECTOR CONVECTION APPEAR TO BE LACK OF A DISCERNIBLE TRIGGER TO SUPPORT DEVELOPMENT AND WEAK LOW LEVEL CONVERGENCE REMOVED FROM THE APPROACHING FRONTAL BOUNDARY. HOWEVER...ISOLATED LATE AFTERNOON THUNDERSTORMS STILL APPEAR POSSIBLE AREA WIDE...WITH SOME CHANCE FOR LOCALLY DAMAGING WINDS BEFORE THE FOCUS SHIFTS TO MORE ROBUST THUNDERSTORMS ALONG THE FRONTAL BOUNDARY IN NORTHWEST MISSOURI. MODELS HAVE BEEN VERY CONSISTENT SHOWING A POTENT COLD FRONT IMPINGING ON THE NORTHWEST CORNER OF MISSOURI BY THE LATE AFTERNOON/EARLY EVENING HOURS. LOW LEVEL INSTABILITY...UPPER LEVEL SUPPORT IN THE FORM OF JET STREAK ENERGY IN EXCESS OF 70 KT NORTH OF THE BOUNDARY...AND INCREASING LOW LEVEL FRONTAL CONVERGENCE WILL ACT TO INITIATE WIDESPREAD THUNDERSTORM DEVELOPMENT. OVERALL SHEAR PROFILES ACROSS THE LOWER MISSOURI RIVER VALLEY WILL BE RATHER WEAK...AND THE CONVECTION WILL LIKELY TAKE THE FORM OF LINE SEGMENTS...WITH THE POSSIBILITY OF DAMAGING WINDS IN THE INITIAL FORMATION STAGES...BEFORE TRANSITIONING TO A MORE BROAD CONVECTIVE COMPLEX WITH THE LOSS OF INSTABILITY DURING THE EVENING HOURS. DESPITE PW VALUES EXCEEDING 2 INCHES IN THE WARM SECTOR...EXCESSIVE RAINFALL APPEARS LIMITED GIVEN THE PROGRESSIVE NATURE OF THE FRONTAL BOUNDARY AND LIKELY EFFECTIVE COLD POOL GENERATION. FRONTAL BOUNDARY LOOKS AS IF IT WILL MAKE QUICK PROGRESS THROUGH THE AREA BY EARLY MONDAY AFTERNOON WITH NICE POST FRONTAL PRESSURE RISES. TRIMMED BACK POPS FOR MONDAY AS COOLER AIR IN LARGE SCALE SUBSIDENCE ADVECTS TOWARDS THE AREA. TUESDAY MORNING LOOKS TO BE THE COOLEST FOR THE REGION IN OVER A MONTH WITH PLUMMETING DEWPOINTS AND SURFACE HIGH PRESSURE CENTERED OVER WESTERN MISSOURI. GENERALLY FOLLOWED THE SLIGHTLY WARMER MET GUIDANCE IN THIS TIME PERIOD...ALTHOUGH THE CHILLY MAV NUMBERS WOULD BE POSSIBLE IF DEWPOINTS CRASH AS MUCH AS THAT GUIDANCE PACKAGE INDICATES. FORECAST WAS UNCHANGED AFTER TUESDAY AS THERE REMAINS SOME UNCERTAINTY TO THE PATTERN EVOLUTION INTO NEXT WEEKEND. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT SUN AUG 13 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP IN WEST CENTRAL AND CENTRAL MISSOURI THIS AFTERNOON AS TEMPERATURES TOP OUT IN THE MIDDLE 90S. IF ANY OF THESE STORMS DEVELOP...THE MAIN THREAT WOULD BE DAMAGING WINDS. THUNDERSTORMS WILL ALSO DEVELOP IN FAR NORTHEAST KANSAS AND NORTHWEST MISSOURI LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES IN FROM NEBRASKA. A FEW OF THESE STORMS COULD BE SEVERE...WITH THE MOST LIKELY AREA NORTH AND WEST OF A LINE FROM ATCHISON KANSAS TO TRENTON MISSOURI. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS. THESE STORMS WILL THEN PROGRESS TO THE SOUTHEAST ACROSS NORTHERN AND CENTRAL MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS DURING THE LATE EVENING AND OVERNIGHT HOURS...HOWEVER THE SEVERE THREAT IS EXPECTED TO DIMINISH BY THE MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS FROM SUNDAY NIGHT MAY STILL BE ONGOING ACROSS EAST CENTRAL KANSAS AND CENTRAL MISSOURI EARLY MONDAY MORNING. BY THIS TIME...THE THUNDERSTORMS WILL LIKELY HAVE WEAKENED...AND SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. PC
The Omaha radar (KOAX), 151 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
Power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529092, 5529093.